Don't know what my heart is doing now feeling scared again

Don't know what my heart is doing now ? A few weeks ago when I was just on bisoprolol my heart felt like my heart got stuck then didn't no what to do then it suddenly raced for 2 mins then went back to normal . But yesterday I had an episode where my heart felt like that again I felt like I was going a bit giddy and my heart didn't know what to do I couldn't feel heart doing anything just got a funny feeling at start then felt a bit breathless then all was fine it didn't race this time though . Iam due to take of my 48 hr heart recorder today . So think I'm gona back on bisoprolol and flecinide as I feel settled . I had ablation done jan 14 which looked successful , but being monitored due to etopics still , and now this new feeling I have just said about , it makes me feel realy scared like my heart has got stuck . Has anyone had this , is it af again creeping back.? I had paf of still have thanks for any advice , iam so scared walk around all day thinking of the worst x

11 Replies

  • When my heart used to reset from fast AF (maybe the little runs of racing heart you describe) back to NSR I used to feel very odd, giddy, head rush and like passing out. It went quickly and was due to the pauses in heart beat. Maybe take your pulse when it's happening to get a better idea? If you do ever find you actually pass out or 'faint' with your condition this needs more urgent medical attention.

    Hope this helps.


  • ok thankyou its only raced once when doing this , but second time it didn't, but it felt realy scary . iam going to go back on the fleciniade this eve and beta blocker so hope all settles again .

  • How are you feeling today?

  • Hello took my beta blocker this morning 2.5 and then took 50mg of flecinide , really hope I don't get that funny turn again , but took flec as they have always worked in past , iam so worried that I have got something else wrong now , iam suffering with anxiety as we'll and this does not help , just wish I could get on with my life as all I think about is my heart . Thank you for getting back to me

  • I have many different reactions post-ablation. They all seem to enter in the "normal" post ablation category. All that said, if you have anything which doesn't respond to your meds, or gives you anything which weakens you I'd go have it checked out.

    Hope you feel better soon, best wishes for a quick recovery

  • Hello I'm taking 48hr heart monitor back to oxford tomorrow then have to wait to be contacted with results , they only did me one cause I kept getting etopics they just gonna check that's what they are , but that funny turn I had on fir hope they can see what that is and treat me . Has your ablation been successful my was done a yr ago

  • Every time I've took flecinide it settles me down , but docs are saying that I prob won't need it . But I feel that I do , can it do any harm or long term damage to your heart iam on 50 mg x2 a day at moment along with 2.5 of bisoprolol , they say are you just worrying about it to much , and I know I'm not it's like a safety blanket , just helps me get on and go out if I know I'm covered with the flec is that being silly

  • It is so personal - our responses to AF. I compare it to childbirth - woman compare their "war Stories" and in fact we can't compare between each woman or sometimes between deliveries for the same woman....

    I didn't wish to use Flecainide unless I went into AF, as I felt it stopped my AF episodes but left me less stable afterwards. With time it also ceased to work for me. That is not the case for many on this forum, so it is best you work this out for your needs, and keep informing your doctor. It is so easy for people to say "don't worry"... there is truth in it, but it takes a lot of courage and sometimes experience to get to that point. All the best..

  • I really hope you feel a bit more peace of mind since this post duckpopper. I feel for you reading it as i have been there when all i could think of was my heart and at one stage i was scared going to bed in case something awful would happen in my sleep. I also get these Jo, holter monitors and my EP have told me it is pauses. Mine have been for 2-3 seconds and i get very dizzy and feel the heart 'stop' for a couple of seconds. My EP said that pauses can last for up to 5 seconds in AF. I hope you get satisfactory answers and most importantly, reassurance. You will be fine.

  • thankyou made me feel better , I just cant help thinking that something else is happening and keep thinking the worst , do you take any medication that helps .

  • I really do think it is so common for A fibbers to have that creeping fear that 'something else is going on'...i called an ambulance once because i was in a rhythm i didn't 'recognise' and felt so frightened and convinced I had gone into VT and believed I only had minutes before i would pass out. It turned out i was in a rhythm called bigeminy..totally harmless. My EP is aware of how severely anxious this has made me in the past and has absolutely reassured me that my arrythmias are atrial and not fatal. He said that week upon week he has people coming in at the end of their tether with these fears and he has urged me to stop analysing every flutter/quiver/shake in the heart...but that is MUCH easier said than done..though time and familiarity with my arrythmias has helped me to do so. I take dispyramide and bisoprolol, though neither help completely but i'm sure they must help a bit. Have you tried anything like Mindfulness helps me a lot..i also see a health psychologist and this has really helped me so much to not focus on and fear what my heart is doing. I think you will feel better after you see from the 48hr monitor what is going on. I think my heart pauses and makes me giddy as you describe when it has been out of normal rhythm for a bit and is trying to get back into normal rhythm..that's only my feeling though but i definiteyl get what you describe on an almost daily basis. Let us know how you get on with the holter results. You will honestly be fine:)

You may also like...